Home Question and Answer Weight Loss Tips Common Sense To Lose Weight Weight Loss Recipes
 Lose Weight > Question and Answer > Bariatric Surgery > Vagus nerve injury due to gastic bypass

Vagus nerve injury due to gastic bypass

8/16 15:28:01

Question
I have had many episodes of eating just to vomit about 10 to 20 minutes later and having food come up that appears to not even being digested.  Sometimes some of the food appears to be trying to digest itself. It used to be every once in a while but from Nov 07 to Jan 08 it increased.  I was in the hosptial in ICU for bleeding ulcers on Super Bowl Sunday (I watched and yelled and was happy anyway much to the dismay of some very ill patients).  When they finally gave me food it was very bland and was like it had been in a blender, however, it tasted good and stayed down. I had no problems with vomiting until I came home.  I had problems not with every meal but quite often. I had a follow-up scope to check the ulcer and the doctor stretched the opening to my stomach.  I was able to eat very well for the first 3 days after the procedure but now I am vomiting every meal I eat.  I eat 2 to 3 bits and have to stop, then about 5 to 10 minutes later I throw it up.  I wait for about 30 minutes then try another few bites and the same thing happens.  I keep trying to eat hoping that something is making it's way through to the intestines, but I'm starting to get weak again.  On my way home from work today I'm buying Ensure and just giving up on food until I get a chance to see my internist.  Is there any hope of me being able to eat again despite the gastric bypass surgery?

Answer
Charmaine,
I will answer your last question first:  I would certainly expect that after treatment you WILL be able to eat small amounts of healthy food and be comfortable.

You did not write about when your gastric bypass was done, but I am guessing it was before November.  You have had a bleeding ulcer, and it sounds like you had a narrowing of your pouch outlet treated by scope and balloon stretching.  It's quite possible that your current problems are related to the ulcer and side effects from the ulcer, but you need expert evaluation to see if anything else is going on.  I recommend the following:

1)  Be sure you are not taking any medicines in the aspirin family.  This includes ibuprofen, naprosyn, and just about any pain medicine that you can get over-the-counter other than Tylenol (Tylenol is OK).  All the medicines in the aspirin group are very likely to cause ulcers.

2)  If you are smoking, you must stop completely.  Smoking causes ulcers and prevents them from healing.

3)  Arrange follow up with your surgeon as soon as you are able.

4)  Arrange follow up with the GI doctor as soon as you are able.


Best of luck!
Dr JP
  1. Prev:
  2. Next:
Related Articles
DON'T MISS
SLEEVE SURGERY/REGAIN
Lap Band to VSG
dangers of revising a vbg done in late 80s
bypass nutrition and absorbtion
HELP
bariatric
Sleeve
VSG 5 year results
Gastroparesis after Bariatric Surgery?
G Sleeve

Copyright © slim.sundhed.cc Lose Weight All Rights Reserved